| Model Number |
310C27 |
| Medical Device Problem Codes |
Patient Device Interaction Problem (4001); Device Stenosis (4066)
| Health Effect - Clinical Codes |
Mitral Valve Stenosis (1965); Thrombosis/Thrombus (4440)
| Date of Event |
05/15/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information that 11 years and 2 months post implant of this 27mm mitral bioprosthetic valve, it was explanted and replaced with a 31mm valve of the same model.The reason for replacement was reported as severe mitral stenosis and severe calcification.It was also reported that an echocardiogram (echo) and computerized tomography (ct) scan were performed pre-operatively and a significant thrombus was noted in the left atrium.When the thrombus was removed from the left atrium, the thrombus filled 2/3 of a specimen cup.It was then noted that the posterior of the left atrium was relatively loose and extensively calcified.No additional adverse patient effects were reported.